NOTICE Notice: This is an old thread. The last post was 271 days ago. If your post is not directly related to this discussion please consider making a new thread.
Page 1 of 2 1 2 LastLast
Results 1 to 20 of 37

Thread: does propranolol eventually make you "emotionless"

  1. Default does propranolol eventually make you "emotionless"

    i have heard that eople taking the drug for long periods seem withdrawn and "emotionless". i have been prescribed them and would like to know if this is true?

    thank you

    Rehana

    xx


  2. It didn't to me. I can only give you my one datapoint.

  3. If you take too much it can have negative effects. Beta-blockers were never my favourite drug of choice- for anything but they do still have it's place. They are being used less and less now though.

  4. I have read some years ago that 25% of people on long term beta blockers (propranolol is a type of beta blocker) develop clinical depression. Which can make your behaviour "flat" and "seemingly emotionless".
    Many entertainers take beta blockers to prevent stage fright occasionally.
    But...beta blockers reduce the chance of a second heart attack, and are very effective in treating many heart/blood pressure/migraine disorders.
    I would suggest you take the propranolol and see what happens to your mood.
    If you become depressed or your loved ones tell you you are acting strange, speak to your doctor about using a different medication.

  5. #5
    For what condition is the Propanolol prescribed for? Since medications differ in effect for each individual, it would be best to check on how it works for you. If it helps ease your discomfort and condition, then go ahead and take it. If not, then ask your doctor for an alternative to it.

    Propanolol slows down the heart to ease the stress on it brought about by anxiety. This can cause weakness for some especially those used to being so active. However, should you be feeling any adverse side effects from it, it is best to approach your doctor for another medication that may be better for you.

    Hope this helps.

  6. I can tell you from my own experience that being on Propranolol for many years hasn't seemed to have any affect on my demeanor. I really don't have any complaints about the drug at all.
    Helpful riverstyx Rated helpful
    Internationally known, nationally recognized and locally respected.

  7. #7
    LiquidOrgasm is offline Banned Reason: Attempted selling through the forum; multiple accounts
    Join Date
    Jul 2011
    Location
    midwest usa
    Posts
    574
    LiquidOrgasm is a splendid one to beholdLiquidOrgasm is a splendid one to beholdLiquidOrgasm is a splendid one to beholdLiquidOrgasm is a splendid one to beholdLiquidOrgasm is a splendid one to beholdLiquidOrgasm is a splendid one to beholdLiquidOrgasm is a splendid one to beholdLiquidOrgasm is a splendid one to beholdLiquidOrgasm is a splendid one to beholdLiquidOrgasm is a splendid one to beholdLiquidOrgasm is a splendid one to beholdLiquidOrgasm is a splendid one to beholdLiquidOrgasm is a splendid one to behold

    From my experience Propranolol had a very negative effective on my mood, just my humble opinion.
    Helpful riverstyx Rated helpful

  8. #8
    Join Date
    Aug 2011
    Location
    Scotland
    Posts
    91
    D0chunt will become famous soon enoughD0chunt will become famous soon enough

    I have been taking 40mg Propranolol (amongst others) on a PRN basis for two years and it has had no generalised mood altering effects on me.

  9. #9
    Sometimes I think the idea of a pill that makes one emotionless is quite appealing
    Joke (sort of).
    Like crucibelle, chopstix liked this post

  10. i was on this dug for a while had no effects on me

  11. #11
    i was on it for some time, and it doesnt effect emotions BUT it can make people feel very lethargic and tired due to a slower heart rate and/or blood pressure which i guess certainly could make them seem distant or emotionless!


    EDIT: damnit i got got caught in another 2 year old thread!! lol
    Like naynay, Jhon liked this post

  12. #12
    Join Date
    Jul 2011
    Location
    Colombia
    Posts
    214
    Basileuz has a spectacular aura aboutBasileuz has a spectacular aura aboutBasileuz has a spectacular aura aboutBasileuz has a spectacular aura aboutBasileuz has a spectacular aura about

    When I take it with Ritalin for my essential tremors, I'm fine. But it really makes me tired/distant if I only take it.

    Crappy thing about it for some uses is that it doesn't fix actual stress/anxiety, but acts reducing the physical symptoms. For blood pressure there are much better alternatives out there in most cases.

    Don't like it but the other options for my condition are worse and need a prescription here (propanolol doesn't). And it also helps reduce my excessive sweating. Hope my tremors don't get too bad with time and force me to use propanolol every day. Only use it when needed currently.

  13. #13
    Wow, I'm currently taking 40mg twice a day for high blood pressure and to prevent headaches and I've never heard of this, but now that you mention it, I have been feeling some what depressed lately.

  14. I have never heard of this. We are considering starting my daughter on this drug. Is this only a potential side effect After extended use in adults? Does it stop after you stop taking the drug?

  15. #15
    I guess its more like apathy, what I'm hearing as emotionless. It can be tough to even realize, that you just don't really care anymore. Remeron did this to me, I wasn't even depressed much. Not a lot upset me, but I didn't enjoy much either, or look forward to anything. Never taken betab's before, but it sounds like the same feeling.

  16. #16
    I know it can cause depression particularly in elderly people. Even when i use them for a few days in a row i get that dull, emotionless feeling typical of depression. Goes away like a day after stopping.

  17. #17
    Join Date
    Nov 2011
    Location
    Planet Zonk
    Posts
    214
    mani has a spectacular aura aboutmani has a spectacular aura aboutmani has a spectacular aura aboutmani has a spectacular aura aboutmani has a spectacular aura aboutmani has a spectacular aura about

    I'm prescribed Propranolol 30mg a day for anxiety.

    However I don't take it, unless I'm feeling a panic attack coming on and my heart is pounding. It won't stop a panic attack but does a great job in getting my heart rate back to normal.

    Never felt depressed after taking it though.

  18. #18
    Join Date
    Apr 2012
    Location
    Somewhere in the back of your mind
    Posts
    315
    Comfortably Numbed has a spectacular aura aboutComfortably Numbed has a spectacular aura aboutComfortably Numbed has a spectacular aura aboutComfortably Numbed has a spectacular aura aboutComfortably Numbed has a spectacular aura about

    I was given propranolol for my heart rate, by my GP, probably caused by Anxiety which can be crippling, it slows the heart rate down as he said mine was almost beating at double the rate it should have been. It worked but depression set in VERY quickly so I weaned myself off them and found something else to calm my shredded nerves.
    ~ If you think people are Evil...Then you have never known Evil ~

  19. #19
    Beta blockers do not directly cause depression......all they do is suppress the secretion of cortisol, and for that reason they have a tendency to slow you down a bit.....I take 50mg of atenolol 1X per day, along with a supplementary drug that I cannot spell or pronounce......and it has a tendency to mellow me out a bit.

    Now, for someone that has trouble getting up and going, this could provoke or aggravate depression, but never cause it.
    Like mani liked this post

  20. When I took 80 mg SA the long acting version I became very depressed and gained 10-12 pounds. My Mother had the same reaction.

    I know take the regular 10 1 X daily and also PRN for migraines and anxiety and sometime performance anxiety. I have no problems with it was so ever. I also find that is helpful if I wake up at 4:00 AM and can't get back to sleep it calms me down.


Page 1 of 2 1 2 LastLast

Similar Threads

  1. Does Warfarin/Coumadin make you tired?
    By johnsy73 in forum Archive for unanswered posts
    Replies: 1
    Last Post: 10-29-2008, 12:02 PM
  2. Does prednisone always make you gain weight? It's not in my case! ?
    By Luke in forum Archive for unanswered posts
    Replies: 0
    Last Post: 08-23-2008, 08:32 AM
  3. Does risperidone (risperdal) make you gain weight?
    By Ginger M in forum Antipsychotics
    Replies: 1
    Last Post: 07-31-2008, 07:32 AM
  4. Does all antidepressants make you feel like a zombie?
    By KimBree in forum Escaping depression and all about antidepressant medicines
    Replies: 10
    Last Post: 07-11-2008, 03:24 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Protected by Copyscape CopySentry. Do not copy.